MAUDE Adverse Event Report: STRYKER TRAUMA KIEL T2 FE RETRO NAIL LNG D12XL360; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL T2 FE RETRO NAIL LNG D12XL360; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2339-1236S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; device remains implanted in patient.
 
Event or Problem Description
It was reported; "the doctor used a t2 alpha retrograde nail on a periprosthetic fracture.When implanting the nail, the fracture was well reduced.When the nail was fully inserted it kicked the fracture into extension.He was frustrated that he didn't use a competitor's nail with the 10 deg bend.There's no immediate consequences.The fracture just has a smaller chance of healing appropriately since it is now in about 8 deg of extension.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.Based on details available an exact root cause could not be confirmed but it could not be excluded that the reported event is rather related to the user [inappropriate nail chosen], which is confirmed by event description ¿¿when the nail was fully inserted it kicked the fracture into extension.He was frustrated that he didn't use a competitor's nail with the 10 deg bend.¿.The labelling clearly points out the importance of correct implant selection and sizing and that any failure to use the appropriate appliance for the fracture condition may accelerate clinical failure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.With details provided no deviation for the nail in question was verified.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
T2 FE RETRO NAIL LNG D12XL360
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13509386
Report Number0009610622-2022-00046
Device Sequence Number4228143
Product Code HSB
UDI-Device Identifier07613327292923
UDI-Public07613327292923
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2339-1236S
Device Catalogue Number23391236S
Device Lot NumberK0A48FC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale